The Annals of Mathematical Statistics
- Ann. Math. Statist.
- Volume 43, Number 4 (1972), 1374-1379.
Convergence in Distribution, Convergence in Probability and Almost Sure Convergence of Discrete Martingales
Examples are provided of Markovian martingales that: (i) converge in distribution but fail to converge in probability; (ii) converge in probability but fail to converge almost surely. This stands in sharp contrast to the behavior of series with independent increments, and settles, in the negative, a question raised by Loeve in 1964. Subsequently, it is proved that a discrete, real-valued Markov-chain with stationary transition probabilities, which is at the same time a martingale, converges almost surely if it converges in distribution, provided the limiting measure has a mean. This fact does not extend to non-discrete processes.
Ann. Math. Statist., Volume 43, Number 4 (1972), 1374-1379.
First available in Project Euclid: 27 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gilat, David. Convergence in Distribution, Convergence in Probability and Almost Sure Convergence of Discrete Martingales. Ann. Math. Statist. 43 (1972), no. 4, 1374--1379. doi:10.1214/aoms/1177692494. https://projecteuclid.org/euclid.aoms/1177692494